Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Hip Int. 2011 Nov-Dec;21(6):684-7. doi: 10.5301/HIP.2011.8825.

Deep venous thrombosis after mini-posterior total hip arthroplasty in Japanese patients.

Author information

  • 1Motomi Ishibe Clinic, Sapporo, Japan. motomi-ishibe@hokkaido.med.or.jp

Abstract

We conducted a retrospective study of the occurrence of deep venous thrombosis (DVT) following mini-posterior total hip arthroplasty (THA) in Japanese patients. From May 2004 to December 2009 mini-posterior THA was performed on 1659 cases, of whom 603 cases didn't receive anticoagulants (Group 1), 547 cases received 2.5 mg percutaneous injection of fondaparinux (a factor Xa inhibitor) daily for 7 days starting the day after surgery (Group 2), and 509 cases received 2000 IU percutaneous injection of enoxaparin (low-molecular-weight heparin) twice daily for 7 days starting the day after surgery (Group 3). The baseline characteristics were very similar in each group. All patients started walking the day after surgery, were advised to wear graduated compression stockings for six weeks after the operation, and used a foot pump for 3 hours a day postoperatively for several days. A week after surgery Duplex ultrasound with colour-flow Doppler imaging of the lower extremities was performed. The occurrence of DVT was significantly different between Groups 1, 2, and 3 (p<0.001): 57 cases (9.5%), 4 cases (0.7%), and 0 cases (0%), respectively. No patients of any group had clinically detected pulmonary emboli. In this study we showed that adding anticoagulants with foot pumps further reduced the incidence of DVT, which seldom occurs following less invasive mini-posterior THA combined with early mobilisation, foot pumps, and anticoagulants.

PMID:
22101618
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Icon for WICHTIG EDITORE - MEDICAL PUBLISHER
    Loading ...
    Write to the Help Desk